I thought I was doing fine!

All had been going so well... I have been taking medication for Parkinson's two years now. It's been increased once. It felt like a miracle had occurred to my body. I felt almost perfectly normal. My life was mine again.

But it was all too good to be true. Suddenly, the last month I have been feeling achy, sore, and not my happy go lucky self that I've been for the last two years. It's crashing around me. I don't go back to my doctor until June 5th. That's when I am sure my meds will either change or be increased. Has anyone gone through this transitional period??

14 Replies

oldestnewest
  • many times my dear, they've upped my meds 4 or 5 times, but now I'm trying to reduce them again, because the side effects are worse than the PD!

    Good luck, call for an earlier appt.

  • Hi sorry you are going through a bad patch, my husband has been through this many times and it must be so frustrating for you., to feel wonderful and then be knocked down again. However at present he is going through a good spell, so do not despair. June is a long time away can't you push for an earlier appointment .. Good luck

  • At times like this you begin to wonder just how slow this progressive disease really is. I'm 38 years old and honestly, I notice my symptoms intensify around the weeks that I'm ovulating. Wonderinig if anyone else experiences the same thing. Unfortunately, I can't find any studies to prove this since PD is an "older person's disease" (sarcastically said). Push for an earlier appointment if possible. Or do as I did, not sure what meds you are on, but I took it upon myself to increase one of my meds during the weeks of my cycle when my symptoms got worse. I told my doctor and he said, "hey if that works for you then do it" Only thing is it messes with the mail order for the perscription.

  • You are not alone; when that day hits I can barely walk when off meds. My PD was also impacted by my pregnancy. There is definitely a link between Estrogen levels and PD. Estrogen somehow plays a beneficial role in neurotransmission, so during low estrogen phases of monthly cycle...look out! There are a very few studies on PD and pregnancy along with a handful on how estrogen is supposed to be neuroprotective. All I I know is that being on a low dose birth control helps me immensely. :-)

  • Does being on birth control help with the worsening of symptons when ovulating ...i had a fair idea it was hormonal but needed to have that clarifyed by specialists but im still waiting and have been for 5 yrs for an answer to my question

  • I also have asked several Doctors about my symptons worsening around the time i ovulate ...sometimes this worsening of symptons can last 2-3 weeks..still i have no answer as they did not know!

  • Hi Joyce i have been through that many times too. I have taken various meds for my parkys and gone through many stages. For the last 3 or 4 years i have been having duo-dopa which is an intestinal gel. It is fed through a peg tube which in my stomach the tube has been fed into my intestines. Quite recently i have also been taking sinemet plus (4 a day). At the moment im on a pretty even keel. I would ring your neurologists secretary and ask for your dr to be made aware of your situation and also ask for an earlier appointment. Take care xxx

  • Get in to see your doctor now, don't wait until June!!! And this is something that many of us PWP's have dealt with before numerous times!!

    I would consider making a journal of how your body responded to medication, when and how long you are "on" and when and how long you are "off" etc to help the doctor with your increase of meds if needed.

    And just know that we are just a click away if you need to "talk"

  • I agree. Move up your appointment. There may be something else going on and you need your MDS to check you out. Do you see a Neuro or a Movement Disorder Specialist?

  • what meds are you on? I agree with wifeofparky. PD is a designer disease--it affects all of us uniquely.

  • I like that ..."Designer disease "

  • I see a Movement Disorder Specialist, who is wonderful. My meds are a combination of pramiprexol and carbodopa/levodopa. I also take a generic form of Zoloft. I had to stop taking azilect due to the cost. Even w/ insurance my out of pocket was $100. But I will call and try to get in sooner to see my Dr. That's a hard appt. To get though!!!

  • How old are you,menstrual cycle the menopause,can upset your meds efficiiency,But hey 2 yrs no change is briliant, im the same,Im waiting for the inevitable need to increase to present itself,but fingers crossed when it happens, I hope you get 2 yrs next time round . good luck

  • I am 57 but had a hysterectomy at age 29 and don't have that kind of a problem with menopause or cycles.

You may also like...